Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 190, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 11, 2012, 4:06 PM EDT for Camden County, Glynn County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 4:06 PM EDT (20:06 UTC)
- Expired
- Aug 11, 2012, 4:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
805
WUUS52 KJAX 112006
SVRJAX
GAC039-127-112030-
/O.NEW.KJAX.SV.W.0190.120811T2006Z-120811T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMDEN COUNTY IN SOUTHEAST GEORGIA
SOUTHEASTERN GLYNN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 430 PM EDT
* AT 405 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SEA ISLAND TO JEKYLL ISLAND TO
WOODBINE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ST.
SIMONS TO JEKYLL ISLAND TO WOODBINE...AND MOVING SOUTHEAST AT 5
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSLAND AND HIGH POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO OR WATERSPOUT MAY DEVELOP ESPECIALLY NEAR THE INTRACOASTAL
WATERWAY. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
3113 8134 3111 8139 3100 8140 3101 8145
3098 8147 3097 8140 3082 8143 3074 8172
3079 8182 3095 8179 3105 8149 3128 8134
3129 8128 3127 8125
TIME...MOT...LOC 2005Z 311DEG 5KT 3122 8127 3099 8140
3089 8172
$$
SANDRIK1 follow-up statement
678
WWUS52 KJAX 112023
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EDT SAT AUG 11 2012
GAC039-127-112032-
/O.EXP.KJAX.SV.W.0190.000000T0000Z-120811T2030Z/
CAMDEN GA-GLYNN GA-
423 PM EDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLYNN AND CAMDEN
COUNTIES WILL EXPIRE AT 430 PM EDT...
OTHER STRONG TO SEVERE STORMS ARE IN THE AREA AND IT IS POSSIBLE A
NEW WARNING MAY BE ISSUED WHEN THE CURRENT WARNING EXPIRES AT 430
PM.
LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
3113 8134 3111 8139 3100 8140 3101 8145
3098 8147 3097 8140 3082 8143 3074 8172
3079 8182 3095 8179 3105 8149 3128 8134
3129 8128 3127 8125
TIME...MOT...LOC 2022Z 311DEG 5KT 3120 8125 3097 8138
3087 8170
$$
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:14 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 11, 2:14 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 214 PM EDT SAT AUG 11 2012 .SHORT TERM... SATELLITE IMAGERY SHOWS A SERIES OF SHORTWAVES ALONG THE GULF COAST WITH THE INITIAL SHORTWAVE TROUGH PUSHING EAST ACROSS THE FORECAST AREA EARLY THIS AFTN...AND LINING UP WITH A SURFACE TROUGH STRETCHING FROM THE FL PANHANDLE ACRS SRN GA INTO SC. STORMS ARE ALSO FIRING ALONG THE ATLANTIC SEA BREEZE AND WILL LIKELY HAVE SOME STRONGER STORMS LATER IN THE AFTN AS THESE FEATURES COLLIDE. PWATS OF 2+ INCHES ARE FORECAST FOR THE FORECAST AREA THROUGH TONGT. GUSTY WINDS AND LOCALLY HEAVY RAINS CAN BE EXPECTED. THE ACTIVITY WILL MOSTLY DISSIPATE BY MIDNIGHT EXCEPT FOR SHOWERS REMAINING ALONG THE BIG BEND REGION OF THE GULF COAST. COULD SEE SOME SHOWERS MOVING TOWARD I-75 LATE TONIGHT. SUNDAY THROUGH TUESDAY...UPPER SHORTWAVE TROUGH WILL LIFT NE OFF THE EAST COAST ON SUNDAY BRINGING DRIER AIR ALOFT INTO SE GA. WILL KEEP SCATTERED POPS CONFINED TO NE FL AND COASTAL SE GA NEAR SEABREEZE FRONT FOR SUNDAY AND MONDAY. UPPER TROUGH WILL AMPLIFY AGAIN ON TUESDAY AS A SHORT WAVE APPROACHES THE EAST COAST. WILL GO WITH SCATTERED POPS AREA WIDE ON TUE. SOUTHWEST STEERING FLOW WILL RESULT IN SEABREEZE COLLISIONS NEAR THE EAST COAST EACH DAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE CLIMO LEVELS. .LONG TERM...WEDNESDAY THROUGH SATURDAY...UPPER RIDGE WILL REMAIN TO THE SOUTH WITH TROUGHING TO THE NORTH THROUGH THE PERIOD. A WESTERLY STEERING FLOW WITH PWATS MOSTLY IN 1.75-2" RANGE WILL RESULT IN SCATTERED AFTERNOON CONVECTION EACH DAY REACHING THE EAST COAST BY LATE AFTERNOON/EARLY EVENING. && .AVIATION... && .MARINE...SOUTHWEST FLOW WILL DOMINATE THE NEXT SEVERAL DAYS. NOCTURNAL SURGES WILL INCREASE WINDS TO AROUND 15 KNOTS OFFSHORE AND SCEC HEADLINES MAY BE NEEDED. SEAS WILL BE MOSTLY BE IN 2 TO 3 FOOT RANGE. LATE DAY STORMS WILL BE POSSIBLE AS STORMS OVER LAND MOVE INTO THE WATERS. RIP CURRENTS: LOW RISK THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 93 71 95 / 50 10 0 10 SSI 76 92 77 90 / 50 20 20 10 JAX 72 94 74 94 / 50 40 40 30 SGJ 75 92 76 91 / 50 30 30 40 GNV 72 93 74 94 / 40 30 20 50 OCF 72 94 74 95 / 40 40 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZIBURA/TRABERT/WALKER
Hazardous weather outlook, Aug 11, 4:05 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 405 AM EDT SAT AUG 11 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-121000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 405 AM EDT SAT AUG 11 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...ISOLATED STRONG STORMS POSSIBLE TODAY... .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST GEORGIA LATE THIS MORNING AND EARLY AFTERNOON AND SPREAD INTO COASTAL SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. STORM MOTION WILL BE TOWARDS THE EAST-NORTHEAST AROUND 15 MPH. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS...EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL. THE BEST CHANCES FOR STRONG STORMS WILL BE ACROSS SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
In the hours before
Special weather statement, Aug 11, 2:17 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 217 PM EDT SAT AUG 11 2012 FLZ024-025-111845- DUVAL-NASSAU- 217 PM EDT SAT AUG 11 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM EDT... AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BRYCEVILLE...OR 14 MILES SOUTHWEST OF CALLAHAN...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRYCEVILLE THROUGH 245 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3050 8189 3035 8180 3032 8198 3039 8202 TIME...MOT...LOC 1817Z 247DEG 15KT 3038 8194 ZIBURA
Special weather statement, Aug 11, 2:46 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 246 PM EDT SAT AUG 11 2012 GAZ134>136-151-111915- APPLING-BACON-PIERCE-WAYNE- 246 PM EDT SAT AUG 11 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN WAYNE...NORTHERN PIERCE...SOUTHEASTERN APPLING AND EASTERN BACON COUNTIES FOR STRONG WINDS VALID UNTIL 315 PM EDT... AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF BRISTOL...OR 10 MILES NORTHWEST OF PATTERSON...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL...SCREVEN AND ODUM THROUGH 315 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3178 8198 3146 8194 3132 8233 3156 8230 TIME...MOT...LOC 1847Z 240DEG 16KT 3150 8224 ZIBURA
Special weather statement, Aug 11, 3:44 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 344 PM EDT SAT AUG 11 2012 GAZ136-152>154-112015- BRANTLEY-COASTAL GLYNN-INLAND GLYNN-WAYNE- 344 PM EDT SAT AUG 11 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN WAYNE...NORTHEASTERN BRANTLEY AND NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS VALID UNTIL 415 PM EDT... AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF MOUNT PLEASANT...OR 9 MILES SOUTHEAST OF GARDI...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...THALMANN... GARDI...EVERETT AND MOUNT PLEASANT THROUGH 415 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3148 8165 3128 8150 3117 8194 3162 8178 TIME...MOT...LOC 1945Z 239DEG 17KT 3143 8171 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:46 PM EDT | Special Weather Statement | JAX | Wayne | 29 min |
| Aug 11, 3:44 PM EDT | Special Weather Statement | JAX | Wayne | 31 min |
| Aug 11, 4:27 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.